Oregon, 2006

Hail in Oregon, August 8, 2006

August 8, 2006 · NWS PDT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 8, 9:15 AM PST, 4 hours 25 minutes earlier.

Area forecast discussion, Aug 8, 9:15 AM PST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1015 AM PDT TUE AUG 8 2006

UPDATED SHORT TERM...FIRE WEATHER AND AVIATION DISCUSSIONS

.SHORT TERM...TODAY AND TONIGHT...DOPPLER RADAR SHOWS A LINE OF
SHOWERS AND THUNDERSTORMS MOVING ACROSS MORROW AND UMATILLA COUNTIES
AND INTO BENTON AND YAKIMA COUNTIES AT THIS TIME. THE CONVECTION IS
ASSOCIATED WITH AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING TO THE
NORTHEAST ACROSS THE FORECAST AREA TODAY AND THIS EVENING. THE
NORTHEAST QUADRANT OF THE LOW HAS VERY DIFFLUENT FLOW ALOFT...WHICH
IS PRODUCING DYNAMIC LIFT. A POCKET OF COLDER AIR ASSOCIATED WITH
THE LOW IN THE UPPER ATMOSPHERE WILL STEEPEN TEMPERATURE LAPSE RATES
AND THUS KEEP THE ATMOSPHERE BUOYANT AND THUS UNSTABLE THROUGH THIS
EVENING. THE DYNAMIC LIFT WILL INTERACT WITH MID LEVEL MOISTURE AND
THE UNSTABLE AIRMASS TO TRIGGER ISOLATED TO SCATTERED THUNDERSTORMS
THROUGH THIS EVENING. MOST THUNDERSTORMS WILL PRODUCE LITTLE RAIN.
THE LOW WILL OPEN UP AND BECOME AN UPPER LEVEL SHORTWAVE THIS
EVENING OVER NORTHEAST OREGON AND THEN EXIT THE REGION SOON AFTER
MIDNIGHT.  POLAN

.AVIATION...VFR CONDITIONS WILL BE PREVALENT FOR THE NEXT 24 HOURS
AT ALL TAF LOCATIONS AND ALONG ALL TWEB ROUTES. HOWEVER...
THUNDERSTORMS THROUGH THIS EVENING COULD OCCASIONALLY LOWER CEILINGS
AND VISIBILITY TO MVFR LEVELS...ESPECIALLY NEAR KRDM AND THE
SOUTHERN PORTIONS OF TWEB ROUTES 366 AND 368. SOME THUNDERSTORMS
COULD ALSO PRODUCE GUSTY WINDS OR HAIL. WITH THE PRESENCE OF
THUNDERSTORMS GUSTY SURFACE WINDS UP TO 35 KTS ARE POSSIBLE AT ALL
TAF LOCATIONS THROUGH THIS EVENING. THUNDERSTORMS SHOULD FINALLY END
LATE THIS EVENING AND OVERNIGHT.  PERRY

&&

.FIRE WEATHER...HAVE ISSUED RED FLAG WARNINGS FOR CENTRAL/NE OREGON
AS WELL AS FOR SOUTHEAST WASHINGTON (FIRE ZONES 631 THROUGH 638 AND
675) THROUGH 10 PM PDT TONIGHT FOR FREQUENT LIGHTNING/SCATTERED
THUNDERSTORMS WITH DRY FUELS. HAVE A CONCERN WITH THE SLOW MOVEMENT
OF THE UPPER LOW THAT STORMS COULD LINGER ACROSS FAR EASTERN OREGON
INTO THE OVERNIGHT HOURS. WILL MONITOR SITUATION FOR POSSIBLE
EXTENSION OF RED FLAG WARNING. WINDS WILL BE LOCALLY BREEZY ACROSS
THE COLUMBIA BASIN AND EASTERN COLUMBIA RIVER GORGE THIS
AFTERNOON/EVENING...BUT WITH RHS IN THE 20 PERCENT RANGE...WILL
REMAIN UNDER RED FLAG CRITERIA.  ALLEN/POLAN

&&

.PREVIOUS DISCUSSION... (ISSUED 230 AM PDT TUE AUG 8 2006)

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. MID LEVEL LOW PRESSURE
WILL TRACK ACROSS THE TWO STATE AREA TODAY WITH SHOWERS AND
THUNDERSTORMS CONTINUING. SPC HAS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS OUR FAR EASTERN AREA TODAY AND INCLUDED GUSTY
WIND AND HAIL FOR THIS AFTN/EVE FOR WALLOWA COUNTY. THE LOW SLOWLY
DRIFTS AWAY OF THE AREA TONIGHT WITH DRIER AIR MOVING INTO THE
REGION FROM WEST TO EAST. A WEAK RIDGE OF HIGH PRESSURE BUILDS INTO
THE REGION WITH MOSTLY DRY CONDITIONS CONTINUING INTO THE MIDWEEK.
SFC WINDS INCREASE ACROSS PORTIONS OF THE AREA TODAY SUCH AS NEAR
ELN WITH BREEZY TO WINDY CONDITIONS POSSIBLE. TEMPERATURES SHOULD BE
COOLER THAN YDAY BUT STILL AROUND SEASONAL AVERAGES.

LONG TERM...THURSDAY THROUGH TUESDAY...THE NEXT WEATHER SYSTEM WILL
MOVE INTO THE AREA ON THURSDAY AS AN UPPER TROUGH WITH A SOUTHWEST
FLOW AHEAD OF IT. THIS FLOW WILL TRANSPORT MORE UNSTABLE AND MOIST
AIR INTO THE FORECAST AREA...ESPECIALLY SOUTHERN AND EASTERN AREAS.
THIS COULD BRING ANOTHER EPISODE OF THUNDERSTORMS (POSSIBLY DRY) FOR
THURSDAY. THIS UPPER TROUGH WILL THEN PROGRESS EASTWARD WITH SOME
COOLER AIR BEHIND THE COLD FRONT ASSOCIATED WITH THE WEATHER SYSTEM
FOR FRIDAY THROUGH SATURDAY. THEN A DRY AND STABLE WEATHER PATTERN
WILL TAKE OVER AND KEEP IT DRY WITH ANOTHER WARMING TREND FROM
SUNDAY THROUGH TUESDAY. 88

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  88  60  86  59 /  40  30   0  10
ALW  89  62  88  62 /  30  30   0  10
PSC  91  59  90  63 /  40  20   0   0
YKM  89  59  86  58 /  40  10   0  10
HRI  90  59  89  62 /  40  30   0  10
ELN  84  59  83  60 /  40  10   0  10
RDM  82  48  86  52 /  30  20   0  10
LGD  87  56  88  55 /  30  30  10  10
5J0  89  53  90  52 /  40  30  10  10
DLS  85  60  87  62 /  30  10   0  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FOR FREQUENT/ABUNDANT LIGHTNING AND DRY FUELS
     UNTIL 10 PM PDT THIS EVENING FOR FIRE ZONES:
     632-633-634-635-638.

WA...RED FLAG WARNING FOR FREQUENT/ABUNDANT LIGHTNING AND DRY FUELS
     UNTIL 10 PM PDT THIS EVENING FOR FIRE ZONES: 631-633-675.

&&

TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
99/83/83/89
Hazardous weather outlook, Aug 8, 3:10 AM PST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
410 AM PDT TUE AUG 8 2006

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-091115-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
410 AM PDT TUE AUG 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT.

FIRE WEATHER WATCH
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
     MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, GRANDE RONDE
     VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF
     OREGON, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE
     MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM
     COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

     CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
     CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.

THUNDERSTORMS
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON,
     CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON, WALLOWA
     COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
     BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN
     GILLIAM COUNTIES

SCATTERED THUNDERSTORMS WILL CONTINUE DEVELOPING OVER THE AREA TODAY
AND SOME OF THE STORMS WILL PRODUCE LITTLE RAINFALL AND FREQUENT
LIGHTNING. THUS A FIRE WEATHER WATCH IS IN EFFECT FOR PORTIONS OF
THE AREA TODAY. PLEASE REFER TO PDXRFWPDT FOR FURTHER INFORMATION.

IN ADDITION THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER AND
NEAR WALLOWA COUNTY. THE MAIN THREAT FROM STRONGER STORMS WILL BE
LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGHT MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED MAINLY OVER AND NEAR WALLOWA
COUNTY THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS
SHOULD BE THE MAIN THREAT FOR SEVERE WEATHER.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

In the hours before

Local storm report, Aug 8, 9:29 AM PST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1029 AM PDT TUE AUG 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             10 W POST               44.12N 120.69W
08/07/2006  E1.00 INCH       CROOK              OR   PARK/FOREST SRVC

            AT PRINEVILLE RESERVOIR STATE PARK

&&

HULL

The radar

The Pendleton radar (KPDT), 174 km away, was scanning. The volume nearest the first event began at 21:37 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Grant

When
August 8, 1:40 PM PST
Where
Grant County, 10 mi NNE of Izee
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.150, -119.267

Hail covering ground.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530406.